[Skip to Content]
[Skip to Content Landing]
Research Letter
August 22, 2019

Factors Associated With Immune Checkpoint Inhibitor–Related Myocarditis

Author Affiliations
  • 1Department of Clinical Pharmacology and Therapeutics, Tokushima University Graduate School of Biomedical Sciences, Tokushima, Japan
  • 2Department of Pharmacy, Tokushima University Hospital, Tokushima, Japan
  • 3Department of Pharmaceutical Biomedicine, Graduate School of Medicine, Dentistry, and Pharmaceutical Sciences, Okayama University, Okayama, Japan
  • 4Department of Pharmacology for Life Sciences, Tokushima University Graduate School of Biomedical Sciences, Tokushima, Japan
  • 5AWA Support Center, Tokushima University, Tokushima, Japan
JAMA Oncol. 2019;5(11):1635-1637. doi:10.1001/jamaoncol.2019.3113

Immune-related adverse events (irAE) can develop in patients treated with immune checkpoint inhibitors (ICIs). For example, ICI treatment can increase the risk of myocarditis as a lethal irAE,1 with a mortality rate up to 50%.2 However, the frequency of ICI-related myocarditis is low, and thus the detailed pathogenic mechanisms and risk factors remain unknown. General myocarditis and ICI-related myocarditis have distinct manifestations, suggesting different risk factors; however, the differences of risk factors in these 2 types are unclear.

×